Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1964, Volume 32, Issue 1

Efficient Estimation of Simultaneous Equation Systems<57:EEOSES>2.0.CO;2-F
p. 57-76

C. T. Leenders, T. J. Rothenberg

The asymptotic covariance matrix of the full-information maximum-likelihood estimator is derived. The paper then compares the asymptotic efficiency of three estimators: full-information maximum likelihood, three-stage least squares, and linearized maximum likelihood. It is shown that all three are efficient if the covariance matrix of the contemporaneous structural disturbances is unknown. If, however, some elements of this covariance matrix are known a priori, then three-stage least squares is no longer efficient.

Log In To View Full Content